MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 HPUNI DISTAL FEM CUT BLK 1; INSTRUMENT, CUTTING, ORTHOPEDIC

DEPUY IRELAND - 3015516266 HPUNI DISTAL FEM CUT BLK 1; INSTRUMENT, CUTTING, ORTHOPEDIC
Catalog Number 252510100
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the pin stuck in cutting block broke off when trying to remove.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary it was reported that the pin stuck in cutting block broke off when trying to remove did not delay surgery.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that the hpuni distal fem cut blk 1 has a broken and stripped unk fixation pin attached in one of the insertion holes, the fixation pin was unable to disengage after multiples attempts, the reported jammed condition was confirmed.The observed condition is consistent with the unintended overnighting of the the unknown fixation when assembling it to the distal fem cut blk, properly handling and attention to the approved use of the device diminishes the risk of failure.The intuition instruments surgical technique can be reviewed for more information on the alignment and use of the device.A functional test was unable to be performed due to the post-manufacturing damage.However the jammed condition was confirmed due to the broken fixation pin attached to the distal fem cut blk.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the distal fem cut blk would have contributed to the complained device issue.¿ based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected: h3.

Brand Name
HPUNI DISTAL FEM CUT BLK 1
Common Device Name
INSTRUMENT, CUTTING, ORTHOPEDIC
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21576947
Report Number1818910-2025-03758
Device Sequence Number8225473
Product Code HTZ
UDI-Device Identifier10603295544487
UDI-Public(01)10603295544487(10)SO2060139
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number252510100
Device Lot NumberSO2060139
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/17/2025
Supplement Date Received by Manufacturer03/12/2025
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown